Dismiss Notice
View the final 20 Questions for the Tsuji interview here.

Will the lost hair grow back after using amphetamines?

Discussion in 'Men's General Hair Loss Discussions' started by janderson, Oct 21, 2005.

  1. janderson

    janderson New Member

    Joined:
    Oct 21, 2005
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    I started Adderall a few months ago and stopped after realizing that my thinning hair was a result. Does anyone know if the hair that was lost will grow back? I have been off it for about 2 weeks and it still seems to be falling out.
     
  2. SE-freak

    SE-freak Senior Member

    Joined:
    Jun 17, 2005
    Messages:
    1,583
    Likes Received:
    0
    Dislikes Received:
    0
    If your loss is not a result of a scarring form of alopecia (e.x. MPB) then there has been no damage to your follicles and your hair will probably grow back when the underlying cause seizes to exist.
     
  3. janderson

    janderson New Member

    Joined:
    Oct 21, 2005
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    I am almost positive that it is a direct result of the medication I was taking. Do you know if amphetamines can expedite the beginning stages of MPB?
     
  4. random32

    random32 Junior Member

    Joined:
    Oct 11, 2005
    Messages:
    59
    Likes Received:
    0
    Dislikes Received:
    0
    amphetamines absolutely KILL hair

    but providing you take your vitamins you should grow most of it back
     
  5. Britannia

    Britannia Senior Member

    Joined:
    Oct 6, 2005
    Messages:
    1,220
    Likes Received:
    0
    Dislikes Received:
    0
    Go munch some MSM tablets, that should do the trick.
     
  6. janderson

    janderson New Member

    Joined:
    Oct 21, 2005
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    I just read on WebMD (http://my.webmd.com/content/article/110/109705) that Amphetamines can not only cause temporary hair loss but can trigger the onset of MPB. I am going to see a doctor now because I am obsessing over this and my hair will not stop falling out, my scalp also feels irritated. I see a dermatologist about this right? or should I visit my regular doctor?
     
  7. Radio

    Radio Experienced Member

    Joined:
    Sep 23, 2005
    Messages:
    523
    Likes Received:
    0
    Dislikes Received:
    0
    For hair loss, a priest is your best choice.
     
  8. janderson

    janderson New Member

    Joined:
    Oct 21, 2005
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    And for a non sarcastic answer? :evil: :)
     
  9. ShedMaster

    ShedMaster Senior Member

    Joined:
    Oct 7, 2003
    Messages:
    1,912
    Likes Received:
    2
    Dislikes Received:
    0
    which type of amphetamines cause hairloss? ephedrine related products?
     
  10. janderson

    janderson New Member

    Joined:
    Oct 21, 2005
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0
    It was from Adderall which is a combination of neutral sulfate salts of: Dextroamphetamine Saccharate, Amphetamine Aspartate, Dextroamphetamine Sulfate USP and Amphetamine Sulfate USP. I believe Ephedrine is a little different as is contains not actual amphetamines but amphetamine like compounds?
     
  11. Buffboy

    Buffboy Member

    Joined:
    Jul 13, 2004
    Messages:
    471
    Likes Received:
    0
    Dislikes Received:
    0
    Ephedrine also causes hairloss. A quick Google will tell you that.
     
  12. random32

    random32 Junior Member

    Joined:
    Oct 11, 2005
    Messages:
    59
    Likes Received:
    0
    Dislikes Received:
    0
    And not just via the amphetamine, the side-effects dont help either
     
  13. Shinyscalp23

    Shinyscalp23 Member

    Joined:
    May 18, 2005
    Messages:
    111
    Likes Received:
    0
    Dislikes Received:
    0
    amphetamines will absolutely cause your hair to fallout...i went through a period where i was quite a partier...and obviously if youre already balding taking an amphetamine doesnt help...occasionally i take those 25 mg ephedrine pills u can buy at a gas station or a convenience store cuz i work long hours...and the next day i notice immeditaely my hair starts falling out more...so what i do is take tons of biotin and msm to help offset the ephedrine and in a couple days im normal again but ya stay away from that crap if u can
     

Share This Page

Hair Loss Guides